Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Sacramento, CA

July 14, 2001Lake County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jul 14, 2001, 3:55 PM PDT for Lake County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2001, 3:55 PM PDT (22:55 UTC)
Expired
Jul 14, 2001, 4:30 PM PDT
In force
35 min
Issued by
NWS Sacramento, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lake County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2001-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2001-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 142255
SVRSAC

CAC033-142330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 PM PDT SAT JUL 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAKE COUNTY IN NORTHERN CALIFORNIA

* VALID UNTIL 430 PM PDT

* AT 353 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL MENDOCINO COUNTY...OR
  ABOUT 14 MILES SOUTHWEST OF ALDER SPRINGS...MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT PORTIONS OF NORTHWEST LAKE COUNTY NORTH OF   
  LAKE PILLSBURY THROUGH 430 PM. 

REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3937 12305 3939 12274 3958 12274 3959 12285
          3957 12305

JHM/RL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 PM PDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 14, 2:50 PM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
250 PM PDT SAT JUL 14 2001

ISOLATED THUNDERSTORMS FORMED OVER THE NORTHERN MOUNTAINS DURING THE
AFTERNOON AS SHORTWAVE MOVED INTO NORTHERN CA. EXPECT THESE
THUNDERSTORM ACTIVITY TO END AFTER SUNSET. SHORTWAVE WILL MOVE INTO
NV LATE TONIGHT. HOWEVER UPPER TROF WILL REMAIN OVER THE WEST COAST
AS ADDITIONAL ENERGY DROPS DOWN THE BACK SIDE OF THE TROF. MODELS
INDICATED DRIER AND SLIGHTLY MORE STABLE AIRMASS ON SUNDAY AFTERNOON.
AT THIS TIME DO NOT EXPECT ANY PRECIPITATION THREAT ON SUNDAY.
ANOTHER SHORTWAVE WILL APPROACH NORTHERN CA ON MONDAY. THIS SYSTEM
WILL HAVE SOME MID AND UPPER LEVEL MOISTURE TO WORK WITH OVER THE
NORTHERN MOUNTAINS. BEST INSTABILITY APPEARS TO BE OVER OUR
NORTHEASTERN SECTION OF OUR COUNTY WARNING AREA. SO WILL MENTION FOR
NOW A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE HIGHER
ELEVATIONS OF SHASTA COUNTY TO LASSEN PARK AREA FOR MONDAY AFTERNOON.
MODERATE TO STRONG DELTA BREEZE WILL WEAKEN LATE TONIGHT. WITH TROF
REMAINING OVER NORTHERN CA...EXPECT ONSHORE FLOW TO CONTINUE THROUGH
PERIOD.

LONGWAVE PATTERN OVER NORTH AMERICA IS EXPECTED TO CHANGE LITTLE IN
THE EXTENDED PERIOD WITH LARGE HIGH OVER THE CENTRAL U.S. AND TROF
OVER THE WEST COAST. WEST COAST TROF IS EXPECTED TO WEAKEN SLIGHTLY
WEDNESDAY THROUGH FRIDAY. BY SATURDAY...SOME MODELS DEEPEN TROF AS A
MORE SIGNIFICANT SHORTWAVE DROPS DOWN INTO NORTHERN CA. HIGH
TEMPERATURES IS EXPECTED TO BE BELOW NORMAL FOR MOST OF THE EXTENDED
PERIOD. LAM

.STO...NONE

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.